Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at Jan 6, 2021, 4:13 PM CST for Angelina County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 6, 2021, 4:13 PM CST (22:13 UTC)
- Expired
- Jan 6, 2021, 4:45 PM CST
- In force
- 32 min
- Issued by
- NWS Shreveport, LA
County Angelina County, TX
The radar
The Shreveport radar (KSHV), 162 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1879 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
758
WWUS84 KSHV 062213
SPSSHV
Special Weather Statement
National Weather Service Shreveport LA
413 PM CST Wed Jan 6 2021
TXZ152-165-062245-
Angelina TX-Nacogdoches TX-
413 PM CST Wed Jan 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NACOGDOCHES AND WESTERN
ANGELINA COUNTIES UNTIL 445 PM CST...
At 412 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Pollok to near Apple
Springs to 7 miles southeast of Groveton. Movement was northeast at
50 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Lufkin, Diboll, Hudson, Huntington, Burke, Redland, Clawson, Homer
and Central.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3109 9464 3110 9465 3109 9467 3111 9472
3111 9475 3115 9485 3123 9486 3126 9490
3128 9488 3130 9490 3132 9490 3134 9491
3134 9496 3138 9495 3140 9497 3150 9458
3125 9454 3107 9458
TIME...MOT...LOC 2212Z 238DEG 44KT 3136 9495 3116 9493 3096 9507
$$
13What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Jan 6, 3:36 PM CST, 37 minutes earlier.
Area forecast discussion, Jan 6, 3:36 PM CST, 37 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 336 PM CST Wed Jan 6 2021 .SHORT TERM.../Tonight through Thursday Night/ A sfc low is currently located just north of DFW with a cold front trailing southwest from the low just east of the I-35 corridor. At the same time, a warm front extends southeast from the low into portion of East and Southeast Texas ahead of the cold front. Showers and embedded thunderstorms have developed ahead of this system today, with most of the precip currently across most of East Texas, SE Oklahoma, and adjacent SW Arkansas. The precipitation will slowly move eastward as the sfc low and trailing cold front move eastward this evening. There is a marginal risk for severe weather in the form of damaging winds across portions of Deep East Texas in the warm sector, as the warm front has moved northward into portions of Angelina, San Augustine and Sabine counties. The threat will be brief, as the cold front will quickly move into those areas by this evening. However, the threat for heavy rain will persist through the evening as rainfall intensity will increase as the surface low and cold front move into the region. Guidance suggests six-hourly rainfall amounts of one to three inches across portions of East Texas, Southeast Oklahoma, Southwest Arkansas, and Northwest Louisiana. Although widespread flooding is not anticipated, saturated soils from recent rainfall will make these areas more vulnerable. The sfc low is expected to track near the I-20 corridor of East Texas and Northern Louisiana overnight into Thursday. This will likely allow precipitation to linger through late Thursday morning, or possibly into Thursday afternoon, especially north of the Interstate 20 corridor as precipitation wraps around the low. There is a slight chance on early Thursday morning for some light snow or sleet to mix in across the extreme northern sections of McCurtain County, OK and Howard County, AR, as cold air filters in on the back side of the sfc low. However, temps should remain above freezing, so little to no accumulations are expected at this time. Dry weather should finally return to the area by Thursday evening as the sfc low exits the region. Expect cooler and drier air to move into the region with temps falling into the low to mid 30s by Friday morning. .LONG TERM.../Friday through Wednesday/ Friday will see a large 1030+mb high pressure continuing to hold position in the midWest U.S. and extending down the MS River valley down into Texas. The northerly winds will make for a chilly day with highs in the upper 40s for both Friday and Saturday. We will trend even colder for highs on Sunday with abundant clouds and falling precipitation. Meanwhile, our morning lows will be in the upper 20s and lower 30s for the weekend and into next week. The GFS and ECMWF have trended very different on timing to end the event. Of course ending overnight such as on the GFS will be much less impact wise than the lingering ECMWF which has the end of the event now lingering into much of Monday. So until this is resolved amounts will remain hard to estimate much less pinpoint, but the WPC winter outlook is for less coverage area with their quarter inch amounts. In fact, parts of central Texas nw have Day 5 quarter inch amounts all to our West. Due to further cooling during the overnight, it would not take that much to leave behind some tricky travel here in much of the ArkLaTex based on the ECMWF. The ECMWF has the upper low still over W/SW Arkansas on Monday, while the GFS is near the boot heal of MO. In addition, most the GFS moisture is long gone adding to the dilemma of when exactly to end the event. The remainder of the period will clear out and remain chilly with another 1030mb high arriving in the wake of the system keeping highs in the 50s with returning sunshine and morning lows near freezing. /24/ && .PREV DISCUSSION... /issued 1227 PM CST Wed Jan 6 2021/ AVIATION... For the 06/18z TAFs, a large area of showers and embedded thunderstorms will continue to push eastward during the TAF period ahead of an approaching surface low and upper level trough. Flight conditions will continue to deteriorate from west to east during the period. IFR/LIFR ceilings and visibilities can be expected, especially with the stronger showers and storms. The precipitation will be slow to end from southwest to northeast beginning around 07/03z, but will likely persist through end of the period at all terminals except KTYR and KLFK. Surface winds at all terminals should be east or southeast through 06/21z but will directions will vary, with an eventual shift to the northwest, as the surface low moves across the area. Wind speeds should also increase during the latter half of the period, especially across East Texas due to a tightening pressure gradient around the strengthening low pressure area. && .PRELIMINARY POINT TEMPS/POPS... SHV 42 48 35 49 / 90 20 0 0 MLU 45 51 36 47 / 100 40 0 0 DEQ 38 47 31 48 / 100 60 0 0 TXK 40 46 33 47 / 100 40 0 0 ELD 39 45 32 47 / 100 60 0 0 TYR 43 49 35 49 / 40 0 0 0 GGG 41 48 33 48 / 80 10 0 0 LFK 43 53 35 53 / 70 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 20/24
Hazardous weather outlook, Jan 6, 2:35 PM CST, 1 hour 38 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 235 PM CST Wed Jan 6 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-072045- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 235 PM CST Wed Jan 6 2021 This Hazardous Weather Outlook is for southern Arkansas, for northern Louisiana, for eastern Texas and southeast Oklahoma. .DAY ONE...This Afternoon and Tonight... A cold front will push through our four state region this afternoon and evening with increasing shower and thunderstorm activity. Additionally, some of this rain may be moderate to heavy at times on already saturated soils. As such, localized flooding and flash flooding may be possible. A few late afternoon strong storms in deep east Texas could bring some gusty winds to near 40 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... A winter weather scenario will be unfolding Sunday night into Monday. It does look as though some areas may see some light snow accumulations overnight, although timing differences in the medium range models with the event's end time, could mean travel issues lingering for us as the new week begins. We will continue to track this system which could impact more of our Monday. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators and storm spotters will not be needed through tonight. 24
In the hours before
Special weather statement, Jan 6, 3:47 PM CST, 26 minutes before
Special Weather Statement
National Weather Service Shreveport LA
347 PM CST Wed Jan 6 2021
TXZ149-152-165-062230-
Cherokee TX-Angelina TX-Nacogdoches TX-
347 PM CST Wed Jan 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NACOGDOCHES...
NORTHWESTERN ANGELINA AND SOUTHEASTERN CHEROKEE COUNTIES UNTIL 430 PM
CST...
At 347 PM CST, Doppler radar was tracking a strong thunderstorm 8
miles north of Apple Springs, moving northeast at 35 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Nacogdoches, Wells, Pollok and Central.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3134 9496 3135 9496 3136 9495 3137 9496
3138 9495 3141 9498 3142 9500 3143 9501
3144 9500 3145 9501 3172 9483 3154 9459
3133 9491
TIME...MOT...LOC 2147Z 219DEG 32KT 3135 9499
13Special weather statement, Jan 6, 4:13 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
413 PM CST Wed Jan 6 2021
TXZ152-165-062245-
Angelina TX-Nacogdoches TX-
413 PM CST Wed Jan 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NACOGDOCHES AND WESTERN
ANGELINA COUNTIES UNTIL 445 PM CST...
At 412 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Pollok to near Apple
Springs to 7 miles southeast of Groveton. Movement was northeast at
50 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Lufkin, Diboll, Hudson, Huntington, Burke, Redland, Clawson, Homer
and Central.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3109 9464 3110 9465 3109 9467 3111 9472
3111 9475 3115 9485 3123 9486 3126 9490
3128 9488 3130 9490 3132 9490 3134 9491
3134 9496 3138 9495 3140 9497 3150 9458
3125 9454 3107 9458
TIME...MOT...LOC 2212Z 238DEG 44KT 3136 9495 3116 9493 3096 9507
13The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 3:06 PM CST | River Flood Warning | SHV | Gregg | 46 hr |
| Jan 6, 3:08 PM CST | River Flood Warning | SHV | Gregg, Smith, Upshur, Wood | 21 days |
| Jan 6, 3:47 PM CST | Special Weather Statement | SHV | Nacogdoches | 43 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.